coming off mirtazipine

my o/h has asked her psychiatrist if she can come off her night time mirtazapine, she says she is putting on too much weight with them, ( she has always been a size 12 now 16 ) so he has agreed to phase them out very slowly over 2 months, but he has said he wants her to try and do without a replacement for them, she is keen to give it a go, anyone come off them ? would love to hear from you. jasper xx

10 Replies

  • Hi Jasper, sorry I've never taken these tablets. I'm sure someone else has. I hope Mrs N will manage ok coming off them xx

  • thanks winter, I am sure she will, jasper xx

  • Hi mr and mrs newton.

    I have been on them too. I had to come off them as well unfortunately due to weight gain. It was an unfortunate side effect! I don't think I had many problems getting off them. Good luck mrs newton and I hope you get on okay. Xxx

  • thanks for that angel. jasper xx

  • Hi Jasper,

    Sorry for the late reply. As I've said before I have no experience of mirtazapine other than my mam taking them. Having said that, she stopped for a while, complained she was waking up flailing about. Can't say we noticed any particular effects when she did, other than after a few weeks she was definitely weepier, more emotional.

    If I remember rightly Mrs. N was taking the same as my mam, sertraline & mirtazapine. It was explained to us that sertraline is a 'mood lifter' & mirtazapine 'calms you down'. Might be something to bear in mind.

    Hope all goes well, sure it will


  • thanks Thompson for that, hope you are well, jasper

  • Hi jasper ive been them mirtazipine for 3 years I was on seroxat for 10 years never had any problems whatsoever on seroxat or coming off them . But mirtazipine has caused me alot of unwanted sideffects when I changed from 30 to 15 mg . The best solution is to taper off them slowly or request liquid version to come off

  • thanks for that david, just checked prescription and going down in 2 week cycles, from 45mg, to 15mg, then 7.5 mg liquid as you said, hope that does it. jasper

  • sorry to hear you're going through mirtazapine probs..what a horrid drug.It didn't help in anyway and I put on about 2 stones, GP wouldn't listen, blamed it on my diet, so just took matters into own hands,went cold turkey...had seizure......then lost all weight....this drug should banned.

  • hi chriszaja, it certainly is horrible , off them now, they did help with sleeping tho, hope you are well. jasper xx

You may also like...